MAUDE Adverse Event Report: RICHARD WOLF GMBH; CONNECTION CABLE WL 3M

RICHARD WOLF GMBH; CONNECTION CABLE WL 3M
Model Number 8564851
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility has informed richard wolf medical corporation (rwmic) of an issue regarding a connection cable wl 3m, part id: 8564.851, batch# 230372.According to the received information, the user indicated that the connection between the motor control unit, connection cable, and the handpiece had been interrupted.Due to it, the motor control unit failed to recognize the handpiece.The connection cable was checked, and no bent pins were found.The reported event happened on a third case, at the beginning of a holmium laser enucleation of the prostate (holep) procedure but prior to being used on the patient.However, there was a reported 15-minute delay troubleshooting the device.The procedure was not completed, and the patient was brought back 2 days later for morcellation.Another connection cable was used, and it worked fine.
 
Additional Manufacturer Narrative
Based on the information, richard wolf consider this case to be a reportable "serious injury" due to "aborted procedure".
 
Additional Manufacturer Narrative
The following fields have new information: a1, a2, a3a, a5, a6, b4, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions), h7, and h11.The connection cable, 8564.851, was investigated and the rear plastic outer sheath of the metallic part of the plug from the motor side was found loose and twisted uncontrollably.Also, the strands in the plug were broken.The strands may have been broken by torsion, which can only occur when plug is pulled out under these conditions.Why the plug was loose is unknown.Based on this information, the root cause was determined to be a user error.The date of manufacture of the connection cable wl 3m, part id: 8564.851, batch# 230372, is unknown.A general product problem can be ruled out.An evaluation of comparable cases/complaints from the last 10 years did not yield any.The instructions for use, ga-a202-us /en/ 2020-10 v2.0 / pk20-0329 and ga-a238-us /en/ 2020-12 v6.0 / pk20-0352, contains several safety instructions and notes on "loose or damaged parts" in section 4 "checks".It is pointed out that a visual and functional check must be carried out before and after each use.The subject issue of "disconnection" is present in the risk management file "e5-1: control units with accessories" v00.The overall probability of occurrence for this issue remains at previously defined levels and the overall risk of the device remains in the acceptable category.

Common Device Name
CONNECTION CABLE WL 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key20369024
Report Number9611102-2024-00034
Device Sequence Number6878196
Product Code GEY
UDI-Device Identifier04055207066676
UDI-Public04055207066676
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8564851
Device Catalogue Number8564.851
Device Lot Number230372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE: POWER STICKS.; MOTOR CONTROL UNIT: POWER DRIVE ART1.
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite